Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2014, Article ID 190149, 3 pages
http://dx.doi.org/10.1155/2014/190149
Case Report

Acute Serious Thrombocytopenia Associated with Intracoronary Tirofiban Use for Primary Angioplasty

1Department of Cardiology, Van Region Training and Research Hospital, 65100 Van, Turkey
2Department of Cardiology, Pamukkale University, 20070 Denizli, Turkey
3Department of Hematology, Van Region Training and Research Hospital, 65100 Van, Turkey

Received 13 December 2013; Revised 20 January 2014; Accepted 5 February 2014; Published 10 March 2014

Academic Editor: Michael S. Firstenberg

Copyright © 2014 Mustafa Yurtdaş et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. T. O'Gara, F. G. Kushner, D. D. Ascheim et al., “2013 ACCF/AHA guideline for the management of patients with ST-elevation myocardial infarction: executive summary: a report of the American College of Cardiology Foundation/American Heart Association Task Force on Practice Guidelines,” Circulation, vol. 127, no. 4, pp. 529–555, 2013. View at Google Scholar
  2. L. M. Huxtable, M. J. Tafreshi, and A. N. S. Rakkar, “Frequency and management of thrombocytopenia with the glycoprotein IIb/IIIa receptor antagonists,” The American Journal of Cardiology, vol. 97, no. 3, pp. 426–429, 2006. View at Publisher · View at Google Scholar · View at Scopus
  3. S. S. Sekhon and V. Roy, “Thrombocytopenia in adults: a practical approach to evaluation and management,” Southern Medical Journal, vol. 99, no. 5, pp. 491–498, 2006. View at Publisher · View at Google Scholar · View at Scopus
  4. N. Rahman and F. H. Jafary, “Vanishing platelets: rapid and extreme tirofiban-induced thrombocytopenia after percutaneous coronary intervention for acute myocardial infarction,” Texas Heart Institute Journal, vol. 37, no. 1, pp. 109–112, 2010. View at Google Scholar · View at Scopus
  5. D. Dursunoglu, Ö. Tasköylü, Ş. Gür et al., “Tirofiban-induced acute profound thrombocytopenia after primary angioplasty,” Asian Cardiovascular and Thoracic Annals, vol. 21, no. 1, pp. 74–76, 2013. View at Google Scholar
  6. P. Panduranga and K. Sulaiman, “Severe thrombocytopenia following tirofiban infusion,” Indian Journal of Pharmacology, vol. 43, no. 6, pp. 726–728, 2011. View at Publisher · View at Google Scholar · View at Scopus
  7. R. H. Aster, B. R. Curtis, D. W. Bougie et al., “Thrombocytopenia associated with the use of GPIIb/IIIa inhibitors: position paper of the ISTH working group on thrombocytopenia and GPIIb/IIIa inhibitors,” Journal of Thrombosis and Haemostasis, vol. 4, no. 3, pp. 678–679, 2006. View at Publisher · View at Google Scholar · View at Scopus
  8. D. W. Bougie, P. R. Wilker, E. D. Wuitschick et al., “Acute thrombocytopenia after treatment with tirofiban or eptifibatide is associated with antibodies specific for ligand-occupied GPIIb/IIIa,” Blood, vol. 100, no. 6, pp. 2071–2076, 2002. View at Google Scholar · View at Scopus
  9. T. E. Warkentin and A. Greinacher, “Heparin-induced thrombocytopenia: recognition, treatment, and prevention—the Seventh ACCP Conference on Antithrombotic and Thrombolytic Therapy,” Chest, vol. 126, supplement 3, pp. 311S–337S, 2004. View at Publisher · View at Google Scholar · View at Scopus
  10. Y. L. Guo, J. J. Li, J. Q. Yuan et al., “Profound thrombocytopenia induced by clopidogrel with a prior history of long-term safe administration,” World Journal of Cardiology, vol. 2, no. 6, pp. 160–162, 2010. View at Google Scholar
  11. C. L. Bennett, J. M. Connors, J. M. Carwile et al., “Thrombotic thrombocytopenic purpura associated with clopidogrel,” The New England Journal of Medicine, vol. 342, no. 24, pp. 1773–1777, 2000. View at Publisher · View at Google Scholar · View at Scopus